Oklahoma, 2015

Tornado and Hail in Oklahoma, November 5, 2015

November 5, 2015 · NWS TSA · 11 events in 8 counties and zones

Strong to severe thunderstorms developed along a prefrontal trough of low pressure across central Oklahoma during the mid morning hours of the 5th. These storms moved into eastern Oklahoma during the late morning and afternoon, producing a tornado, hail up to quarter size, and damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed along a prefrontal trough of low pressure across central Oklahoma during the mid morning hours of the 5th. These storms moved into eastern Oklahoma during the late morning and afternoon, producing a tornado, hail up to quarter size, and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 5, 10:33 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 5, 10:33 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1033 AM CST THU NOV 5 2015

...UPDATE...

.DISCUSSION...
Rain showers with isolated thunderstorms expected to persist
across southeast Oklahoma into western Arkansas this morning.
Severe weather is not expected from this activity. Additional
showers and thunderstorms developing over central and southwest
Oklahoma will continue to track toward the northeast, initially
affecting northeast Oklahoma, and as the day progresses shift
southward as the upper level trough shifts eastward into the
area. A few severe storms are likely from this second area of
precipitation, with hail and damaging winds possible. Also, shear
is sufficient enough to trigger an isolated tornado or two. Heavy
rain will also become a threat where the showers and storms train
across southeast Oklahoma, where between 1-2 inches of rainfall
is possible.

&&

PREV DISCUSSION... /ISSUED 318 AM CST THU NOV 5 2015/

DISCUSSION...
Upper level system moving into the rocky mountain region as of
early this morning. Deep moisture continues to stream out ahead of
this system...and most convection this morning should remain in
the warm conveyor belt extending through SE OK and into NC AR.
POPS will be tailored accordingly for the morning hours...with
lower chances across the far nw zones. Better forcing comes this
afternoon as the upper system and pacific front approach from the
west. Axis of heavier rainfall still expected across SE OK and WC
AR. Will not include any headlines with this forecast packages as
qpf amounts likely to remain below flash flood guidance
thresholds. Instability likely to be limited by areal coverage of
rain...however shear will remain sufficient to support a few
storms capable of producing severe wind gusts. System quickly
races off to the northeast as it enters the plains this
evening...and rain chances will quickly diminish from west to east
overnight. Cooler air behind pacific front moves in for
Friday...with stronger high pressure settling over the area
Saturday. Sfc high parked nearly overhead Saturday night and
Sunday morning...and guidance continues to trend towards colder
overnight temps suggesting freeze potential for parts of NE OK and
NW AR. Given various model solutions towards rain chances next
week near the end of this forecast cycle...will continue with low
POPS areawide for that time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  48  65  41 /  70  30   0  10
FSM   72  53  70  45 / 100  90  10  10
MLC   72  50  69  43 /  80  60   0  10
BVO   73  42  63  36 /  70  30   0  10
FYV   69  48  62  37 /  90  90   0  10
BYV   68  49  61  40 / 100  90  10  10
MKO   71  50  66  41 /  80  50   0  10
MIO   72  47  62  38 /  70  50   0  10
F10   72  51  65  43 /  70  30   0  10
HHW   72  53  71  48 / 100  90  10  10

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...16
LONG TERM....99
Hazardous weather outlook, Nov 5, 10:31 AM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1031 AM CST THU NOV 5 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1031 AM CST THU NOV 5 2015

...ELEVATED SEVERE STORM POTENTIAL THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 2 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 2 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE LATE THIS
MORNING ACROSS PARTS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY...BUT SOME
ISOLATED SPOTS COULD RECEIVE SOME LOCALLY HEAVY RAINFALL.

ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR THE DRY
LINE ACROSS WESTERN AND CENTRAL OKLAHOMA THROUGH THE LATE MORNING
AND EARLY AFTERNOON HOURS. THESE THUNDERSTORMS WILL MOVE INTO
EASTERN OKLAHOMA THIS AFTERNOON AND FINALLY INTO WESTERN ARKANSAS
BY THIS EVENING. FORECAST INSTABILITY REMAINS MARGINAL BUT STRONG
DEEP LAYER SHEAR SHOULD BE SUFFICIENT FOR A FEW SEVERE STORMS
WITH DAMAGING WINDS BEING THE MAIN THREAT. A LIMITED TORNADO
THREAT WILL ALSO EXIST DUE TO THE STRONG SHEAR. WHILE A SMALL
SEVERE WEATHER THREAT WILL EXIST ACROSS THE ENTIRE REGION...THE
BEST CHANCES SHOULD BE ACROSS SOUTHEAST OKLAHOMA. LOCALLY HEAVY
RAINFALL COULD BE A CONCERN AS WELL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A COOLER AND DRIER AIRMASS WILL OVERSPREAD THE AREA FOR THIS
WEEKEND...WITH FREEZING TEMPERATURES POSSIBLE BY SUNDAY MORNING
ACROSS A LARGE PORTION OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.

ANOTHER UPPER LEVEL SYSTEM WILL BRING INCREASING CHANCES OF
SHOWERS AND THUNDERSTORMS BY TUESDAY OR WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Nov 5, 10:36 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1036 AM CST THU NOV 5 2015

OKZ054-059-051715-
PAWNEE OK-OSAGE OK-
1036 AM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND WESTERN PAWNEE
COUNTIES UNTIL 1115 AM CST...

AT 1035 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF MORRISON TO 4 MILES NORTHWEST OF
PERKINS...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...                         RALSTON...
BLACKBURN...                      MARAMEC...
SKEDEE...

LAT...LON 3664 9647 3616 9668 3616 9682 3624 9682
      3625 9692 3633 9693 3633 9703 3635 9703
TIME...MOT...LOC 1635Z 232DEG 39KT 3628 9698 3600 9710
Special weather statement, Nov 5, 10:54 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1054 AM CST THU NOV 5 2015

OKZ054-059-051730-
PAWNEE OK-OSAGE OK-
1054 AM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE AND
SOUTHWESTERN PAWNEE COUNTIES UNTIL 1130 AM CST...

AT 1054 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF SKEDEE TO 7 MILES SOUTHEAST OF
GLENCOE...AND MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...                         HALLETT...
BLACKBURN...                      MARAMEC...
SKEDEE...

LAT...LON 3643 9678 3661 9641 3616 9659 3616 9682
      3624 9682 3625 9686
TIME...MOT...LOC 1654Z 234DEG 39KT 3641 9674 3613 9686
Special weather statement, Nov 5, 11:16 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CST THU NOV 5 2015

OKZ054-059-051800-
PAWNEE OK-OSAGE OK-
1116 AM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND SOUTH
CENTRAL PAWNEE COUNTIES UNTIL NOON CST...

AT 1116 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF WYNONA TO 3 MILES NORTHWEST OF
HALLETT...AND MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   PAWHUSKA...
HOMINY...                         CLEVELAND...
BARNSDALL...                      WYNONA...
HALLETT...                        BLACKBURN...
OSAGE HILLS STATE PARK...         OKESA...
TALLANT...                        PERSHING...
NELAGONEY...

LAT...LON 3678 9600 3642 9616 3616 9671 3663 9651
      3691 9600
TIME...MOT...LOC 1716Z 232DEG 41KT 3656 9650 3627 9662

The radar

The Tulsa radar (KINX), 77 km away, was scanning. The volume nearest the first event began at 17:50 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 3 hail, 1 tornado. Local standard time, as filed.

Hail, Osage

When
November 5, 11:48 AM CST
Where
Osage County, 4.89 mi ENE of Okesa
Measured
1 in hail
Reported by
Public
Coordinates
36.750, -96.050

Hail, Washington

When
November 5, 11:54 AM CST
Where
Washington County, 1.28 mi E of Bartlesville
Measured
1 in hail
Reported by
Public
Coordinates
36.747, -95.977

Hail, Washington

When
November 5, 12:05 PM CST
Where
Washington County, 0.42 mi SW of Dewey
Measured
0.88 in hail
Reported by
Public
Coordinates
36.796, -95.936

Tornado, Okfuskee

When
November 5, 2:22 PM CST to 2:26 PM CST
Where
Okfuskee County, 3.51 mi N of Bearden to 3.15 mi W of Okemah
Rating
EF0
Path length
2.5 mi
Path width
100 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
35.400, -96.391

This tornado uprooted a softwood tree, snapped large tree limbs, and blew down a chain-link fence. Based on this damage, estimated maximum wind in the tornado was 70 to 80 mph.

Thunderstorm Wind, Muskogee

When
November 5, 4:55 PM CST
Where
Muskogee County, 0.17 mi SSW of Ft Gibson
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
35.798, -95.251

Strong thunderstorm wind blew down large tree limbs and power lines.

Thunderstorm Wind, Delaware

When
November 5, 5:10 PM CST
Where
Delaware County, 3.11 mi SW of Grove
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.549, -94.811

Strong thunderstorm wind blew down a tree.

Thunderstorm Wind, Haskell

When
November 5, 5:19 PM CST
Where
Haskell County, 0.43 mi NNW of Keota
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.256, -94.922

Strong thunderstorm wind blew down power lines.

Thunderstorm Wind, Pittsburg

When
November 5, 5:40 PM CST
Where
Pittsburg County, 0.3 mi WNW of Blanco
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.751, -95.775

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Le Flore

When
November 5, 6:54 PM CST
Where
Le Flore County, 0.69 mi S of Reichert
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.840, -94.750

Strong thunderstorm wind blew down trees in the Reichert Community.

Thunderstorm Wind, Le Flore

When
November 5, 7:05 PM CST
Where
Le Flore County, 3 mi SE of Howe
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.919, -94.593

Strong thunderstorm wind blew down power lines on Highway 59.

Thunderstorm Wind, Le Flore

When
November 5, 7:06 PM CST
Where
Le Flore County, 3 mi SE of Howe
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.919, -94.593

Strong thunderstorm wind blew down trees on Morris Creek Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607642, 607643, 607644, 602678, 607645, 607646, 607647, 607648, 607649, 607650, 607651.